Side Effects of Ipratropium and Albuterol Inhaler

Common Side Effects of Ipratropium and Albuterol Inhaler

The old ipratropium and albuterol inhaler has been studied thoroughly in clinical trials, in which the inhaler was compared to each of its two components (ipratropium and albuterol). Because these studies did not compare the inhaler to a placebo (an inhaler with no active ingredient), it was difficult to determine if the side effects were due to the medications, the disease itself, or other problems.
 
In these studies, the most common side effects of ipratropium and albuterol inhaler included:
 
  • Bronchitis -- in up to 12.3 percent of people
  • Upper respiratory tract infections -- up to 10.9 percent
  • Headaches -- up to 5.6 percent
  • Difficulty breathing -- up to 4.5 percent
  • Coughing -- up to 4.2 percent.
     
Other common side effects (occurring in 1 to 3 percent of people) included:
 
 
Studies have compared the old Combivent inhaler to the new Combivent Respimat and have shown that they are quite similar in terms of side effects. 
 

Side Effects of Ipratropium and Albuterol Inhalers: Final Thoughts

You may experience some or none of the side effects of the ipratropium and albuterol inhaler listed in this article. Unfortunately, there is no way for your healthcare provider to know beforehand if you will have side effects from a medicine that you have never tried. Therefore, make sure to let your healthcare provider know if you develop any side effects while taking the drug or if something "just does not seem right." While it may not be a side effect of the ipratropium and albuterol inhaler, your healthcare provider will be able to diagnose and treat the problem.
 

Information on Ipratropium and Albuterol

Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.